Medication merry go round

Has anyone else been on the medication merry go round?

I've had 3 prescriptions now of hydroxychloroquine and each time it's had a different name.

Prescription 1: Guys pharmacy gave me Plaquenil.

Prescription 2: My local pharmacy gave me hydroxychloroquine.

Prescription 3: Today they gave me Quinoric.

With my sensitive gut I'm not relishing the change.

I know it's all about money. I guess Quinoric is cheapest.

11 Replies

oldestnewest
  • As far as I'm aware they are all the same. Generally when the drug company's hold on exclusivity ends other Pharma are allowed to produce them. They are usually made under strict conditions and should be exactly the same but sometimes they can be a different shape and packaging as a generic form. The dosage shouldn't vary.

  • Thank you. I had read there are is some variation in the minor ingredients so to speak

  • Technically they are all the same but some people do better on Plaquenil than Quinoric.

    Here is another thread on the same topic:

    healthunlocked.com/lupusuk/...

  • Thank you for the thread link.

  • The drug choice from St Thomas' is Plaquenil, the others supposedly have different fillers, when they changed my daughter medication at my local surgery with no warning, I had her back on the right one by the end of the day! I was told to insist upon this. MaryF

  • I'm due back at Guys next month so I am going to query this more.

  • I agree. I was told by the pharmacist, it is only anti-epileptic drugs you can insist on brand. Nothing else. It's sad in a way as Hughes can be a life-threatening condition and it may cause epilepsy so other drugs are just as important. Money saving effort, I'm sure. Someone else posted this link:

    dailymail.co.uk/news/articl...

  • Thanks for this article. Feels unethical and immoral.

  • I have had both Quinoric and Plaquenil. They both are violent on my gut, but the Plaquenil more so.

    I want to stop it, as it is ghastly, and is it doing any good, I no longer know.

  • i have been on hydrxychloroquine for 8 years and when i was given quinoric my symptoms of tiredness and aches and pains returned Prof Hughes insisted i went back on hydroxychloroquine and my pharmacist doesnt give it to me any more you have to insist on it,good luck

  • Thank you

You may also like...